Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 147, NWS Green Bay, WI

October 18, 2007Calumet County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Oct 18, 2007, 4:48 PM CDT for Calumet County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2007, 4:48 PM CDT (21:48 UTC)
Expired
Oct 18, 2007, 5:15 PM CDT
In force
27 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Calumet County, WI

The radar

The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 2:31 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
558 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 182148
SVRGRB
WIC015-182230-
/O.NEW.KGRB.SV.W.0147.071018T2148Z-071018T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALUMET COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 530 PM CDT

* AT 447 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM
  WAS LOCATED 7 MILES SOUTHWEST OF CHILTON....OR ABOUT 14 MILES EAST
  OF OSHKOSH....AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHILTON BY 455 PM...
  BRILLION BY 510 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4390 8817 4393 8818 4392 8829 4395 8840
      4424 8827 4424 8804 4420 8804 4389 8814
TIME...MOT...LOC 2148Z 219DEG 40KT 4398 8826

$$

KURIMSKI
2 follow-up statements
000 
WWUS53 KGRB 182200
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
500 PM CDT THU OCT 18 2007

WIC015-182230-
/O.CON.KGRB.SV.W.0147.000000T0000Z-071018T2230Z/
CALUMET-
500 PM CDT THU OCT 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CALUMET COUNTY...

AT 456 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR CHILTON....OR ABOUT 18 MILES SOUTHEAST OF APPLETON....
AND MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HILBERT...ST JOHN...POTTER...DUNDAS...FOREST JUNCTION AND BRILLION.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4390 8817 4393 8818 4392 8829 4395 8840
      4424 8827 4424 8804 4420 8804 4389 8814
TIME...MOT...LOC 2200Z 219DEG 40KT 4408 8814

$$

KURIMSKI
000 
WWUS53 KGRB 182215
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT THU OCT 18 2007

WIC015-182225-
/O.CAN.KGRB.SV.W.0147.000000T0000Z-071018T2230Z/
CALUMET-
515 PM CDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM.

LAT...LON 4390 8817 4393 8818 4392 8829 4395 8840
      4424 8827 4424 8804 4420 8804 4389 8814
TIME...MOT...LOC 2215Z 219DEG 40KT 4421 8799

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 4:27 PM CDT, 21 minutes earlier.

Area forecast discussion, Oct 18, 4:27 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
427 PM CDT THU OCT 18 2007

.SHORT TERM...TONIGHT. HAVE LEFT THE REST OF THE FORECAST TO THE
LONG TERM FORECASTER DUE TO SEVERE POTENTIAL IN THE FIRST PERIOD.

AN AREA OF SHOWERS MOVED OUT OF THE FORECAST AREA LATE THIS
MORNING. MOST LOCATIONS RECEIVED SOME SUNSHINE IN SUBSIDENCE
BEHIND THE SHORT WAVE...ALLOWING FOR DECENT SURFACE HEATING. ISOLATED
SHOWERS/THUNDERSTORMS DEVELOPED DURING THE EARLY AFTERNOON WEST OF
THE FORECAST AREA AND ALSO IN SOUTHERN WISCONSIN. ONCE THE STORMS
IN SOUTHERN WISCONSIN FIRED...ADDITION STORMS QUICKLY DEVELOPED.

12Z GRB SOUNDING HAD WINDS OF 54 KTS JUST 1200 FT ABOVE
THE SURFACE BUT LOW LEVELS WERE PRETTY STABLE WITH 127 J/KG OF CIN
AND A CAPE OF ONLY 9 J/KG. FREEZING LEVEL AND WBZ HEIGHTS WERE
AROUND 12 KFT. A SPECIAL 18Z GRB SOUNDING WAS TAKEN WHICH SHOWED
WINDS HAD DECREASED TO AROUND 25 KTS AT 1200 FT AGL...CAPE WAS IN
EXCESS OF 1000 J/KG AND THERE WAS CIN OF 15 J/KG. FREEZING LEVEL
HAD FALLEN TO AROUND 10 KFT AND WBZ TO 8519 FT. A SIGNIFICANT CAP
WAS EVIDENT ON THE 18Z SOUNDING WITH STEEP LAPSE RATES BOTH ABOVE
AND BELOW IT.

MID LEVEL SHORT WAVE ENERGY ROTATING AROUND A TIGHT UPPER CIRCULATION
HELPED PROVIDE ENOUGH LIFT FOR STORMS. THOSE STORMS BROKE THE CAP AND
TRIGGERED ADDITIONAL CONVECTION. LCL HEIGHTS REMAINED QUITE LOW
AND THERE WAS STILL SIGNIFICANT HELICITY THIS AFTERNOON. HPC CONVECTIVE
OUTLOOK INDICATED INSTABILITY AND SHEAR WERE SUFFICIENT FOR
SUPERCELL DEVELOPMENT...POSSIBLY WITH SMALL BOW ECHOES...DAMAGING
WINDS...LARGE HAIL AND TORNADOES. THAT APPEARS TO BE WHAT HAS BEEN
HAPPENING SO FAR. CONVECTION SHOULD WIND DOWN AS THE SHORT WAVE
EXITS THE AREA AND SOLAR INSULATION IS LOST.

.LONG TERM...FRIDAY THROUGH THURSDAY
INTENSE LOW AT 28.95 INCHES ACROSS MINNESOTA THURSDAY AFTERNOON
WILL GRADUALLY SHIFT NORTH TO HUDSON BAY BY SATURDAY MORNING.
WEAK DISTURBANCES ROTATING ACROSS THE REGION WILL BRING SHOWERS
TO THE REGION ON FRIDAY. CONTINUED LIKELY CHANCES DURING THE
DAY...ALTHOUGH EXPECT SHOWERS TO BECOME MORE SCATTERED IN NATURE
DURING THE LATE AFTERNOON HOURS. NEW MODEL RUNS TONIGHT ARE
QUICKER IN PULLING OUT THE PRECIPITATION. HAVE LOWERED RAIN
CHANCES ACROSS THE SOUTH DURING THE EVENING AND THEN REMOVED
ANY MENTION OF RAIN AFTER MIDNIGHT. OVER THE NORTH...HAVE
HIGHEST RAIN CHANCES IN THE EVENING...THEN DIMINISH THEM OVERNIGHT.

PARTLY SUNNY SKIES ARE EXPECTED ON SATURDAY. NEW MODEL RUNS
TODAY ARE QUICKER WITH THE SYSTEM FOR LATE SUNDAY AFTERNOON INTO
MONDAY. PER COORDINATION WITH SURROUNDING OFFICES...ADDED A SMALL
CHANCE LATE IN THE DAY OVER THE FAR NORTHWEST. NOT SURE IF
SATURATION WOULD OCCUR BEFORE 00Z MONDAY. INCREASED RAIN CHANCES
FOR SUNDAY NIGHT AS SYSTEM MOVES ACROSS THE AREA. 12Z GFS BRING
WAVE UP ALONG THE FRONT FOR MONDAY...THEREFORE HAVE INCREASED
RAIN CHANCES OVER THE EAST. REMAINDER OF THE FORECAST APPEARS
TO BE QUIET.
&&

.AVIATION...EXPECT GENERALLY VFR CONDITIONS OUTSIDE OF
THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER
IS POSSIBLE WITH THE STORMS THIS EVENING...INCLUDING TORNADOES. CEILINGS
ARE EXPECTED TO LOWER INTO THE MVFR CATEGORY WITH VSBYS FALLING TO
IFR AT TIMES OVERNIGHT. THERE IS STILL AT LEAST A CHANCE OF
THUNDERSTORMS. CONDITIONS WILL IMPROVE FRIDAY MORNING.
&&

.MARINE...GALE WARNING REMAINS IN EFFECT UNTIL 12Z FRIDAY MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/ECKBERG
Hazardous weather outlook, Oct 18, 12:02 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1202 PM CDT THU OCT 18 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1202 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. STRONG WINDS IN
THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE...COMBINED WITH AN
INTENSE LOW PRESSURE SYSTEM AND AN APPROACHING WARM FRONT...WILL
PRODUCE CONDITIONS SUITABLE FOR FAST MOVING SEVERE THUNDERSTORMS.
WIND GUSTS OVER 50 MPH...LARGE HAIL AND ISOLATED TORNADOES ARE
POSSIBLE WITH THE STRONGEST STORMS. THE GREATEST THREAT FOR SEVERE
WEATHER IS GENERALLY SOUTHEAST OF A LINE FROM OCONTO TO WAUTOMA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-191115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1202 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR THE NEAR SHORE WATERS OF LAKE
MICHIGAN AND THE BAY THROUGH THIS EVENING DUE TO STRONG SOUTH TO SOUTHEAST
WINDS AHEAD OF A STRONG LOW PRESSURE SYSTEM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

GUSTY SOUTHWEST WINDS MAY RESULT IN THE ISSUANCE OF SMALL CRAFT
ADVISORIES OR GALE WARNINGS FRIDAY THROUGH FRIDAY EVENING.

In the hours before

Local storm report, Oct 18, 3:57 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
357 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             HILBERT                 44.13N 88.16W
10/18/2007  E0.75 INCH       CALUMET            WI   LAW ENFORCEMENT

&&
Local storm report, Oct 18, 4:04 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
404 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             HILBERT                 44.13N 88.16W
10/18/2007  E1.00 INCH       CALUMET            WI   TRAINED SPOTTER

&&
Local storm report, Oct 18, 4:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             NEW HOLSTEIN            43.95N 88.08W
10/18/2007  E0.88 INCH       CALUMET            WI   AMATEUR RADIO

&&
Local storm report, Oct 18, 4:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             MISHICOT                44.23N 87.63W
10/18/2007  E0.50 INCH       MANITOWOC          WI   TRAINED SPOTTER

&&
Local storm report, Oct 18, 4:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             HILBERT                 44.13N 88.16W
10/18/2007  E0.88 INCH       CALUMET            WI   BROADCAST MEDIA

            REPORTED BY WFRV-TV.

&&
Local storm report, Oct 18, 4:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             GREENLEAF               44.31N 88.09W
10/18/2007  E0.50 INCH       BROWN              WI   BROADCAST MEDIA

            HAIL UP TO DIME SIZE. REPORT FROM WBAY-TV STORMCHASER.

0445 PM     HAIL             JERICHO                 43.96N 88.26W
10/18/2007  E1.00 INCH       CALUMET            WI   AMATEUR RADIO

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:08 PM CDTSevere Thunderstorm WarningGRBForest, Oneida29 min
Oct 18, 3:22 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago38 min
Oct 18, 3:23 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas41 min
Oct 18, 3:58 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Manitowoc47 min
Oct 18, 4:03 PM CDTSpecial Marine WarningGRB57 min
Oct 18, 4:15 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc45 min
Oct 18, 4:49 PM CDTSevere Thunderstorm WarningGRBKewaunee41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.